Try it
Dermatology · Drug eruptions
Sample itemWhat red flag suggests a severe cutaneous drug reaction?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Mucosal involvement with skin pain
Painful skin with mucosal erosions can indicate Stevens-Johnson syndrome or toxic epidermal necrolysis and requires urgent specialist evaluation.
Option by option
A. Mild localized itch
Mild local itch alone is less concerning.
B. Dry scalp
Dry scalp is not a severe drug-reaction sign.
C. Mucosal involvement with skin pain (correct)
Correct: mucosal erosion and skin pain are severe reaction warnings.
D. Stable freckles
Stable freckles are benign pigment findings.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Drug eruptionsA man repeatedly develops a round, sharply demarcated dusky-red patch on the glans penis…
- Drug eruptionsThree weeks after starting carbamazepine, a man develops fever, facial oedema, a widespr…
- Drug eruptionsWhat is a red-flag feature in a severe drug-related skin reaction?
- Drug eruptionsWhich symptom accompanying a new widespread rash should prompt urgent assessment for a s…